Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 11, 2021, 6:59 PM EDT for Jessamine County, Woodford County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 11, 2021, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
Counties Jessamine County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS83 KLMK 112259 SPSLMK Special Weather Statement National Weather Service Louisville KY 659 PM EDT Fri Jun 11 2021 KYZ039>041-047-048-056-112345- Mercer-Woodford-Fayette-Jessamine-Garrard-Anderson- 659 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER...WOODFORD... NORTHWESTERN GARRARD...NORTHEASTERN ANDERSON...WESTERN JESSAMINE AND WEST CENTRAL FAYETTE COUNTIES... At 659 PM EDT, a strong thunderstorm was located over Versailles, moving south at 25 mph. Winds in excess of 40 mph, torrential rainfall, and pea size hail are possible with this storm. Locations impacted include... Nicholasville, Lawrenceburg, Versailles, Harrodsburg, Wilmore, Burgin, Oregon, Bondville, Jessamine and Dixon Town. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3809 8491 3814 8469 3781 8451 3773 8483 TIME...MOT...LOC 2259Z 343DEG 22KT 3804 8477 $$ MJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:18 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 11, 6:18 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Louisville KY 618 PM EDT Fri Jun 11 2021 .Mesoscale Update... Issued at 618 PM EDT Fri Jun 10 2021 Strong thunderstorms will continue to move through portions of north- central and east-central KY this evening. Some of these storms may be briefly severe over the next hour. Surface mesoanalysis shows a moderately unstable atmosphere with MLCAPE values in the 1500-2000 J/kg range. Effective shear remains quite marginal with values of less than 30 knots. Best effective shear values reside west of the Natcher Parkway across western KY. Thunderstorms are developing along outflow boundaries and additional convection will likely be focused around these. Over the next hour, best convective development will be along and just east of I-65 with a southward moving outflow boundary pushing through the Louisville Metro area. Pulse type storms with the potential of 50-60 MPH wind gusts will be the primary hazard. Second area of convection will be focused over portions of Mercer, Garrard, Boyle, and perhaps northern Lincoln counties of east- central KY. Marginally severe wind gusts to 60 MPH and possibly pea- marble sized hail will be the primary hazards with this activity. Soils are also saturated in some areas which may result in some localized flooding, especially where storms train. Overall residence time of these storms is low given their propagation along aforementioned outflow boundaries. However, a few flash flood warnings may be required in areas that have seen repeated rainfall this week. && .Short Term...(This evening through Saturday) Issued at 237 PM EDT Fri Jun 11 2021 Expect another afternoon of scattered showers and thunderstorms. Surface analysis places center of low pressure over central Ohio with two notable troughs, one extending SW across central KY and another extending W across central Indiana. Current radar shows scattered convection firing up along and ahead of both of these features with much less coverage over southern Indiana south to the Parkways. Overall environment is moist and unstable with SBCAPE values exceeding 3000 J/kg and PWAT's from 1.70 to 1.90 inches. But with shear values remaining low, the main threat continues to be heavy localized rainfall and potential for flooding. But it should be noted that hi-res models advertise less coverage today than yesterday as RAP soundings do show a subtle 7H warm nose. But with that said, overall environment continues to be conducive for convective development. Clearing overnight once again will lead to stratus and fog development, especially from the Bluegrass to the Lake Cumberland area. Fog should quickly dissipate after sunrise with stratus lingering for a few hours. Saturday morning min temps will range in the upper 60s to low 70s. GEFS Integrated Water Vapor Transport shows the atmospheric river weakening over the OH Valley, but still maintaining a presence over the region through Saturday night as PWATs drop to around 1.50 inches. This will allow for another afternoon of chance showers and thunderstorms, though the chance is slight. As the low moves farther east, ridging aloft builds in bringing drier air that should limit convection tomorrow afternoon. Best chances will be across southern Indiana and along the Ohio River. Highs for Saturday will push into the upper 80s to low 90s. And with dew points in the low 70s, real- feel temperatures will be in the mid to upper 90s. So stay hydrated and seek shade! .Long Term...(Saturday night through Friday) Issued at 152 PM EDT Fri Jun 11 2021 A ridge west/trof east upper height pattern will be the rule for the upcoming week. On Sunday a broad, weak surface trough will slide through the Ohio Valley from north to south. Mid-level lapse rates, 700mb winds, and 0-6km bulk shear will be weak along with some slight upper ridging. Nevertheless, there will be plenty of moisture and instability for even a subtle boundary to work with, so will keep scattered showers/storms in the forecast with a diurnal peak in the afternoon/early evening. Current timing indicates the best chances will be in southern and eastern sections of central Kentucky. Another weak boundary is expected to slip through the region Monday night, but with little fanfare with its passage taking place at a time of low instability and weakening wind energy aloft. Depending on timing, a stray shower or storm could develop in southern Indiana in the late afternoon or early evening, but with sounding progs showing dry air aloft and some capping, will keep the general forecast dry for now. The forecast for the rest of the work week will also be dry at this time, with better rain chances associated with the main storm track across Canada (north of a powerful upper ridge that will be roasting the American Southwest where exceptional drought is already well established), along the eastern seaboard closer to the axis of the eastern upper trough, and on the central Gulf Coast in a plume of moisture coming up from the Bay of Campeche and Gulf of Mexico. Temperatures will be fairly typical for this time of year, although on Wednesday areas east of Interstate 65 may not make it out of the 70s. && .Aviation...(18Z TAF Issuance) Issued at 139 PM EDT Fri Jun 11 2021 IMPACTS: Scattered showers and thunderstorms. MVFR to IFR fog and low stratus Saturday morning at LEX. DISCUSSION: Latest surface analysis places center of low pressure of central Ohio. Expect to see another afternoon of scattered showers and thunderstorms as the region remains within a moist and unstable airmass. Radar is already showing scattered showers and isolated thunderstorms SE of a line from LEX to BWG with much less coverage NW of there. Another area of scattered convection is popping up just south of IND and is expected to continue southward, affecting SDF and LEX later this afternoon. Clearing tonight will lead to another morning of low stratus and fog, which should mostly affect LEX. Another round of late afternoon showers and storms is possible Saturday within SDF's planning period. CONFIDENCE: Medium to high on occurrence of thunderstorms, but low to medium on actual location. Medium to high on stratus and fog affecting LEX Saturday morning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...MJ Short Term...CG Long Term...13 Aviation...CG
Hazardous weather outlook, Jun 11, 2:44 PM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 244 PM EDT Fri Jun 11 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 244 PM EDT Fri Jun 11 2021 /144 PM CDT Fri Jun 11 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Slow-moving showers and thunderstorms will produce localized torrential downpours tonight. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will be possible through the weekend. These thunderstorms will be capable of torrential rainfall. Areas that see repeated thunderstorms over a short time could experience localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall and flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/13
In the hours before
Local storm report, Jun 11, 6:35 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 1 WNW PLEASURE RIDGE PA 38.16N 85.86W
06/11/2021 JEFFERSON KY BROADCAST MEDIA
TREE DOWN GRANDEL FARMS. TIME ESTIMATED FROM
RADAR.
&&
CJPSpecial weather statement, Jun 11, 6:43 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT Fri Jun 11 2021
INZ083-112345-
Dubois-
643 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT DUBOIS COUNTY...
At 642 PM EDT, a strong thunderstorm was located 10 miles southwest
of Shoals, moving south at 25 mph.
Winds in excess of 40 mph, torrential rain, and frequent cloud to
ground lightning are possible with this storm as it moves through
Dubois county over the next hour.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Saint Marks, Portersville,
Millersport, Bretzville, Kellerville and Haysville.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3825 8679 3821 8679 3821 8707
TIME...MOT...LOC 2242Z 355DEG 23KT 3860 8697
MJLocal storm report, Jun 11, 6:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 N PLEASURE RIDGE PAR 38.17N 85.85W
06/11/2021 JEFFERSON KY BROADCAST MEDIA
SOCIAL MEDIA PHOTOS OF DAMAGED METAL SHED
BLOWN FROM OWNERS PROPERTY. TIME ESTIMATED
FROM RADAR.
&&
CJPLocal storm report, Jun 11, 6:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG LAWRENCEBURG 38.04N 84.90W
06/11/2021 ANDERSON KY BROADCAST MEDIA
TREES DOWN IN POWER LINES WITH POWER LINES
SPARKING. VIDEO PROVIDED VIA TWITTER.
&&Local storm report, Jun 11, 6:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST 2 WSW FRANKFORT 38.18N 84.91W
06/11/2021 M66 MPH FRANKLIN KY ASOS
KFFT ASOS REPORTED A 57 KNOT WIND GUST AT
631 PM EDT.
&&Special weather statement, Jun 11, 6:59 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 659 PM EDT Fri Jun 11 2021 KYZ039>041-047-048-056-112345- Mercer-Woodford-Fayette-Jessamine-Garrard-Anderson- 659 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER...WOODFORD... NORTHWESTERN GARRARD...NORTHEASTERN ANDERSON...WESTERN JESSAMINE AND WEST CENTRAL FAYETTE COUNTIES... At 659 PM EDT, a strong thunderstorm was located over Versailles, moving south at 25 mph. Winds in excess of 40 mph, torrential rainfall, and pea size hail are possible with this storm. Locations impacted include... Nicholasville, Lawrenceburg, Versailles, Harrodsburg, Wilmore, Burgin, Oregon, Bondville, Jessamine and Dixon Town. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3809 8491 3814 8469 3781 8451 3773 8483 TIME...MOT...LOC 2259Z 343DEG 22KT 3804 8477 MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:40 PM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 5:48 AM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 2:46 PM EDT | Special Weather Statement | LMK | Clinton | 44 min |
| Jun 11, 5:07 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| Jun 11, 5:21 PM EDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jun 11, 5:28 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine, Madison | 47 min |
| Jun 11, 5:31 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 59 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | LMK | Henry | 28 min |
| Jun 11, 5:41 PM EDT | Flash Flood Warning | LMK | Clark | 2 hr |
| Jun 11, 5:46 PM EDT | Areal Flood Advisory | LMK | Fayette, Garrard, Jessamine, Madison | 3 hr |
| Jun 11, 5:53 PM EDT | Areal Flood Advisory | LMK | Casey, Lincoln | 3 hr |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jun 11, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 29 min |
| Jun 11, 6:20 PM EDT | Special Weather Statement | LMK | Bullitt | 55 min |
| Jun 11, 6:23 PM EDT | Special Weather Statement | LMK | Anderson, Boyle, Garrard, Lincoln, Mercer | 67 min |
| Jun 11, 6:32 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Garrard, Lincoln, Mercer, Woodford | 3 hr |
| Jun 11, 6:35 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 25 min |
| Jun 11, 7:01 PM EDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 59 min |
| Jun 11, 7:25 PM EDT | Special Weather Statement | LMK | Casey | 50 min |
| Jun 11, 7:58 PM EDT | Special Weather Statement | LMK | Hart | 47 min |
| Jun 11, 7:58 PM EDT | Special Weather Statement | LMK | Marion | 47 min |
| Jun 11, 4:41 PM EDT | Special Weather Statement | LMK | Clark, Scott | 34 min |
| Jun 11, 5:14 PM EDT | Special Weather Statement | LMK | Clark | 31 min |
| Jun 11, 6:43 PM EDT | Special Weather Statement | LMK | Dubois | 62 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.